MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 1/4; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 1/4; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 104298
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involved in the event.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that the product was defective out of the box.The flow probe was placed back in the box an labeled as defective.The flow probe did not include a manufacture label.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported events of an out of box issue and the centrimag flow probe missing its manufacturing label were not confirmed as the centrimag flow probe was not returned for analysis and no log files were submitted for review.Multiple attempts were made to obtain additional information (including if there was an out of box issue with the flow probe and if the manufacturer label was missing); however, no response was received.The root cause of the reported events could not be conclusively determined through this analysis.The 2nd generation centrimag system operating manual (rev.11) section 10 ¿ ¿emergencies/troubleshooting¿ provides instructions for operation when there is a need to exchange the main console or motor with a backup console or motor.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual (rev.11) section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including flow related alarms, and the appropriate actions to take if the issue does not resolve.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION ADULT FLOW PROBE 1/4
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
MDR Report Key11849438
Report Number3003306248-2021-01107
Device Sequence Number11699156
Product Code DWA
UDI-Device Identifier07640135140146
UDI-Public07640135140146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number104298
Device Catalogue Number104298
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1